Withdrawal

Last night I began what will probably (and hopefully) be the final reduction of the side effects medication to eliminate it completely.

Unfortunately, I have reached the point where I only take the medication every other day and my body is very unhappy to find itself without something it has gotten used to.

I started out the day feeling pretty ok, but by 3 pm I was not doing well at all.  I was hit with a massive headache, nausea, shakiness, light-headedness, chills and dizzyness. I had to leave work 10 minutes early because I just couldn’t tolerate it any more, and almost felt like I was on the verge of a panic attack.

Needless to say, I ended up cancelling dance tonight, which is probably the most painful part of this.  I hate cancelling a lesson in the first place, but to have to do it so late in the day is really hard.

The good news is that my body should adjust in about 48 hours (at least that’s how long it took with the other reductions).  I just have to get through to that point.  The other good news is that with the reduction of medication, the side effects of the hormone therapy (which this medication was prescribed to control) are only occasional hot flashes–which is a sign that my body has more or less adapted to the HT.

I knew this week would be hard, but I have to say I never expected it to be this hard and intense.  My plans for tonight are now limited to a hot epsom salt bath followed by bed.  I am hoping the bath will calm the chills and help me relax so I can sleep.  Of course, it will probably help that I will take the medication tonight.

Amazing how something seemingly small can have such a big effect.

I can’t wait until the day when the only medication I will be taking is the HT. It’s coming…one day at a time.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s